Alert archive / Florida / Coastal Flood Statements in 2010

Coastal Flood Statement 13, NWS Miami, FL

April 10, 2010Broward County, Miami-Dade County, Palm Beach County, Florida

NWS Miami, FL issued this coastal flood statement at Apr 10, 2010, 3:55 AM EDT for Broward County, Miami-Dade County, Palm Beach County, Florida. It took effect at Apr 10, 2010, 8:00 AM EDT. It was in force for 6 days.

The area

The counties it named.

The facts

Issued
Apr 10, 2010, 3:55 AM EDT (07:55 UTC)
In effect from
Apr 10, 2010, 8:00 AM EDT
Expired
Apr 15, 2010, 10:11 PM EDT
In force
6 days
Issued by
NWS Miami, FL

Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 7.9 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2010-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1006 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2010-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1006 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1207 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

006 
WHUS42 KMFL 100755
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
355 AM EDT SAT APR 10 2010

...HIGH RISK OF RIP CURRENTS ATLANTIC COAST BEACHES...

FLZ168-172-173-101600-
/O.NEW.KMFL.CF.S.0013.100410T1200Z-100411T1200Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
355 AM EDT SAT APR 10 2010

THE COMBINATION OF EAST NORTHEAST WINDS NEAR 20 MPH ACROSS THE
LOCAL ATLANTIC WATERS AND A LOW TIDE THIS AFTERNOON WILL CREATE
CONDITIONS FAVORABLE FOR RIP CURRENTS. THEREFORE THERE IS A HIGH
RISK OF RIP CURRENTS TODAY ALONG THE ATLANTIC COAST BEACHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN
PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO
DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE
STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED.

IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED
THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF A
RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE.
INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL
EASES.

AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU
SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM
TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT.

&&

$$
10 follow-up statements
258 
WHUS42 KMFL 101808
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
208 PM EDT SAT APR 10 2010

...HIGH RISK OF RIP CURRENTS ATLANTIC COAST BEACHES...

FLZ168-172-173-111200-
/O.CON.KMFL.CF.S.0013.000000T0000Z-100411T1200Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
208 PM EDT SAT APR 10 2010

EAST TO NORTHEAST WINDS NEAR 20 MPH ACROSS THE LOCAL ATLANTIC
WATERS WILL CREATE CONDITIONS FAVORABLE FOR RIP CURRENTS.
THEREFORE THERE IS A HIGH RISK OF RIP CURRENTS THROUGH SUNDAY MORNING
ALONG THE ATLANTIC COAST BEACHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN
PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO
DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE
STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED.

IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED
THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF
A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE.
INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL
EASES.

AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU
SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM
TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT.

&&

$$
298 
WHUS42 KMFL 110626
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
226 AM EDT SUN APR 11 2010

...HIGH RISK OF RIP CURRENTS ATLANTIC COAST BEACHES...

FLZ168-172-173-111430-
/O.EXT.KMFL.CF.S.0013.000000T0000Z-100412T1200Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
226 AM EDT SUN APR 11 2010

EAST WINDS FROM 15 TO 20 MPH ACROSS THE LOCAL ATLANTIC WATERS WILL
CONTINUE TO CREATE CONDITIONS FAVORABLE FOR RIP CURRENTS THE
REMAINDER OF THE WEEKEND. THEREFORE THERE IS A HIGH RISK OF RIP CURRENTS
THROUGH AT LEAST MONDAY MORNING ALONG THE ATLANTIC COAST BEACHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN
PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO
DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE
STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED.

IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED
THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF
A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE.
INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL
EASES.

AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU
SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM
TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT.

&&

$$
390 
WHUS42 KMFL 111414
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
1014 AM EDT SUN APR 11 2010

...HIGH RISK OF RIP CURRENTS CONTINUES FOR ATLANTIC COAST
BEACHES...

FLZ168-172-173-121200-
/O.CON.KMFL.CF.S.0013.000000T0000Z-100412T1200Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
1014 AM EDT SUN APR 11 2010

EAST WINDS FROM 15 TO 20 MPH ACROSS THE LOCAL ATLANTIC WATERS
WILL CONTINUE TO CREATE CONDITIONS FAVORABLE FOR RIP CURRENTS THE
REMAINDER OF THE WEEKEND. THEREFORE THERE IS A HIGH RISK OF RIP
CURRENTS THROUGH AT LEAST MONDAY MORNING ALONG THE ATLANTIC COAST
BEACHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN
PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO
DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE
STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED.

IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED
THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF
A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE.
INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL
EASES.

AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU
SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM
TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT.

&&

$$
740 
WHUS42 KMFL 120936
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
536 AM EDT MON APR 12 2010

...HIGH RISK OF RIP CURRENTS CONTINUES FOR ATLANTIC COAST
BEACHES...

FLZ168-172-173-121745-
/O.EXT.KMFL.CF.S.0013.000000T0000Z-100413T1200Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
536 AM EDT MON APR 12 2010

THE COMBINATION OF EAST WINDS FROM 15 TO 20 MPH ACROSS THE LOCAL
ATLANTIC WATERS AND LOW TIDE THIS AFTERNOON WILL CONTINUE TO
CREATE CONDITIONS FAVORABLE FOR RIP CURRENTS. THEREFORE THERE IS A
HIGH RISK OF RIP CURRENTS THROUGH AT LEAST TUESDAY MORNING ALONG THE
ATLANTIC COAST BEACHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN
PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO
DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE
STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED.

IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED
THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF
A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE.
INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL
EASES.

AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU
SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM
TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT.

&&

$$
730 
WHUS42 KMFL 121159 AAA
CFWMFL

COASTAL HAZARD MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
759 AM EDT MON APR 12 2010

...HIGH RISK OF RIP CURRENTS CONTINUES FOR ATLANTIC COAST
BEACHES...

FLZ168-172-173-131200-
/O.CON.KMFL.CF.S.0013.000000T0000Z-100413T1200Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
759 AM EDT MON APR 12 2010

THE COMBINATION OF EAST WINDS FROM 15 TO 20 MPH ACROSS THE LOCAL
ATLANTIC WATERS WILL CONTINUE TO CREATE CONDITIONS FAVORABLE FOR
RIP CURRENTS. THEREFORE THERE IS A HIGH RISK OF RIP CURRENTS
THROUGH AT LEAST TUESDAY MORNING ALONG THE ATLANTIC COAST BEACHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN
PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO
DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE
STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED.

IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED
THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF
A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE.
INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL
EASES.

AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU
SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM
TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT.

&&

$$
760 
WHUS42 KMFL 130746
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
346 AM EDT TUE APR 13 2010

...HIGH RISK OF RIP CURRENTS CONTINUES FOR ATLANTIC COAST
BEACHES...

FLZ168-172-173-131600-
/O.EXT.KMFL.CF.S.0013.000000T0000Z-100414T1200Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
346 AM EDT TUE APR 13 2010

THE COMBINATION OF NORTHEAST WINDS NEAR 20 MPH ACROSS THE LOCAL
ATLANTIC WATERS AND LOW TIDE THIS AFTERNOON WILL CONTINUE TO
CREATE CONDITIONS FAVORABLE FOR RIP CURRENTS. THEREFORE THERE IS A
HIGH RISK OF RIP CURRENTS THROUGH AT LEAST WEDNESDAY MORNING ALONG THE
ATLANTIC COAST BEACHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN
PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO
DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE
STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED.

IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED
THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF
A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE.
INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL
EASES.

AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU
SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM
TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT.

&&

$$
253 
WHUS42 KMFL 131559
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
1159 AM EDT TUE APR 13 2010

...HIGH RISK OF RIP CURRENTS CONTINUES FOR ATLANTIC COAST
BEACHES...

FLZ168-172-173-140000-
/O.CON.KMFL.CF.S.0013.000000T0000Z-100414T1200Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
1159 AM EDT TUE APR 13 2010

THE COMBINATION OF NORTHEAST WINDS NEAR 20 MPH ACROSS THE LOCAL
ATLANTIC WATERS AND LOW TIDE THIS AFTERNOON WILL CONTINUE TO
CREATE CONDITIONS FAVORABLE FOR RIP CURRENTS. THEREFORE THERE IS
A HIGH RISK OF RIP CURRENTS THROUGH AT LEAST WEDNESDAY MORNING
ALONG THE ATLANTIC COAST BEACHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN
PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO
DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE
STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED.

IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED
THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF
A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE.
INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL
EASES.

AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU
SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM
TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT.

&&

$$
090 
WHUS42 KMFL 140551
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
151 AM EDT WED APR 14 2010

...HIGH RISK OF RIP CURRENTS CONTINUES FOR ATLANTIC COAST
BEACHES...

FLZ168-172-173-141400-
/O.EXT.KMFL.CF.S.0013.000000T0000Z-100415T1200Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
151 AM EDT WED APR 14 2010

THE COMBINATION OF NORTHEAST WINDS NEAR 25 MPH ACROSS THE LOCAL
ATLANTIC WATERS AND LOW TIDE THIS AFTERNOON WILL CONTINUE TO
CREATE CONDITIONS FAVORABLE FOR DANGEROUS RIP CURRENTS. THEREFORE
THERE IS A HIGH RISK OF RIP CURRENTS THROUGH AT LEAST THURSDAY
MORNING ALONG THE ATLANTIC COAST BEACHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN
PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO
DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE
STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED.

IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED
THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF
A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE.
INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL
EASES.

AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU
SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM
TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT.

&&

$$
337 
WHUS42 KMFL 150900
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
500 AM EDT THU APR 15 2010

...HIGH RISK OF RIP CURRENTS CONTINUES FOR ATLANTIC COAST
BEACHES...

FLZ168-172-173-161200-
/O.EXT.KMFL.CF.S.0013.000000T0000Z-100416T1200Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
500 AM EDT THU APR 15 2010

THE COMBINATION OF NORTHEAST WINDS AT 15 TO 25 MPH ACROSS THE
LOCAL ATLANTIC WATERS AND LOW TIDE THIS AFTERNOON WILL CONTINUE TO
CREATE CONDITIONS FAVORABLE FOR DANGEROUS RIP CURRENTS. THEREFORE
THERE IS A HIGH RISK OF RIP CURRENTS THROUGH AT LEAST THURSDAY
MORNING ALONG THE ATLANTIC COAST BEACHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN
PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO
DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE
STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED.

IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED
THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF
A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE.
INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL
EASES.

AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU
SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM
TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT.

&&

$$
497 
WHUS42 KMFL 160211
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
1011 PM EDT THU APR 15 2010

...HIGH RISK FOR ATLANTIC COAST RIP CURRENTS HAS DIMINISHED...

FLZ168-172-173-160315-
/O.CAN.KMFL.CF.S.0013.000000T0000Z-100416T1200Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
1011 PM EDT THU APR 15 2010

...HIGH RISK FOR ATLANTIC COAST RIP CURRENTS HAS DIMINISHED...

EAST WINDS WILL DIMINISH TO 10 TO 15 MPH OVERNIGHT. THEREFORE THE
THREAT FOR RIP CURRENTS WILL DIMINISH TO A MODERATE RISK OVERNIGHT.

$$

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this coastal flood statement went out at Apr 10, 1:46 AM EDT, 2 hours 9 minutes earlier.

Area forecast discussion, Apr 10, 1:46 AM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
146 AM EDT SAT APR 10 2010

.AVIATION...
VFR CONDITIONS EXPECTED TO CONTINUE THROUGH THE EARLY MORNING
HOURS. A LINGERING FRONTAL BOUNDARY ACROSS THE REGION WILL ALLOW
FOR A CHANCE OF SHOWERS ALONG THE EAST COAST TERMINALS LATE
MORNING THROUGH EVENING HOURS WITH VCSH ASSIGNED...EASTERLY FLOW WILL
PREVAIL. FOR TERMINAL KAPF...THE COMBINATION OF EASTERLY FLOW
ACROSS THE REGION AND A WEAK WEST COAST SEA BREEZE SHOULD RESULT
IN AFTERNOON CONVECTION ALONG WEST COAST...WITH A CHANCE OF A
THUNDERSTORM. FOR NOW VCSH ASSIGNED AND WILL RE-ASSESS IN 12Z TAF
IF VCTS NEEDED.

60

&&

.PREV DISCUSSION... /ISSUED 930 PM EDT FRI APR 9 2010/

UPDATE...AROUND SUNSET, ADDED ISOLD TSRA OVER PB CO AND THE
ADJACENT WATERS FOR THE EVENING HRS... HOWEVER WHAT CONVECTION
THAT WAS ASSOCIATED WITH HAS ALREADY MOVED OFF THE COAST AND IS
MAINLY CONFINED TO AREAS BEYOND 20 NM OF THE COAST... SO WITH THAT
SAID WILL UPDATE AGAIN SHORTLY TO CUT OUT THUNDER ON THE
MAINLAND. OTHERWISE, THE WEAK FRONT IS STILL SLOWLY PUSHING ACROSS
THE AREA AND AN ISOLD SHRA CAN NOT BE COMPLETELY RULED OUT ALONG
THE EAST COAST SO WILL KEEP IN FOR THE REMAINDER OF THE NIGHT.
/TINGLER

PREV DISCUSSION... /ISSUED 743 PM EDT FRI APR 9 2010/

UPDATE...VFR CONDITIONS TO PREVAIL. PREFRONTAL TROUGH NOW PAST
THE EAST TERMINALS AND THE COOL FRONT FROM JUPITER TO PORT
CHARLOTTE AREA. WINDS WILL BE W-NW AND THEN TURN NE BEHIND FRONT
BETWEEN 05Z NORTH TO 07Z SOUTH. EXPECT 3500 FOOT CIGS TO DEVELOP
AND AFFECT EAST TERMINALS BEHIND FRONT WITH VCSH AFTER 14Z.
FOR KAPF, AFTER THE 7000 FT CIGS CLEAR OUT SCT CLOUDS CAN BE
EXPECTED.

PREV DISCUSSION... /ISSUED 241 PM EDT FRI APR 9 2010/

SHORT TERM...MOSTLY DIFFLUENT FLOW AT THE LOW LEVELS (850 MB AND
BELOW) AND SLIGHTLY CONFLUENT FLOW AT 500 MB AND ABOVE COULD BE
TWO OF THE BIG PLAYERS RESPONSIBLE FOR THE LACK OF PRECIP TODAY. NOT
EVEN 90 DEGREES TEMPS OVER EAST COAST HAVE BEEN ABLE TO INITIATE
ANY SIGNIFICANT CONVECTION OVER THE AREA YET. DECIDED TO LOWER
POPS EVEN MORE FOR THE REST OF THIS AFTERNOON, BUT DECIDED TO KEEP
A CHANCE STILL FOR THE EAST COAST AS THE FRONTAL BOUNDARY HAS NOT
YET CROSSED THE AREA. ANOTHER FACTOR THAT MAY HAVE NOT HELPED IN
THE DEVELOPMENT OF SHWRS/TSTMS IS THE FACT THAT THE EXPECTED SEA
BREEZE OVER THE EAST COAST DID NOT MATERIALIZE AND SFC WINDS
REMAINED FROM THE SOUTHWEST.

TONIGHT...SFC FRONTAL BOUNDARY SHOULD CONTINUE TO MOVE SOUTHEAST
BUT SLOW DOWN SIGNIFICANTLY AS THE SYSTEM LOOSES ANY SOURCE OF
MID/UPPER LEVEL SUPPORT. THE BOUNDARY MAY EVEN STALL AT THE
SOUTHERN TIP OF THE PENINSULA BY SATURDAY MORNING. WL NOT EXPECT
ANY SIGNIFICANT PRECIP ACTIVITY WITH THIS SYSTEM...HOWEVER A FEW
SHOWERS MAY DEVELOP OVER THE EAST COAST/ATLANTIC WATERS (10% THE
MOST) AS THE BOUNDARY CRAWLS SLOWLY SOUTH WITH THE SFC WINDS
SHIFTING TO NE BEHIND INCREASING LOW LVL CONVERGENCE.

SATURDAY THROUGH SUNDAY...SFC HIGH OVER SE U.S. BEHIND THE
FRONTAL BOUNDARY WILL MOVE EAST TO WESTERN ATLANTIC INCREASING THE
PRESSURE GRADIENT ACROSS THE LOCAL AREA THEREFORE INCREASING LOW
LEVEL WINDS. THE WEAK BOUNDARY ITSELF WILL MOVE SLOWLY BACK NORTH
ACROSS THE LOCAL AREA. THIS WILL LIKELY RESULT IN INCREASED LOW
LEVEL CONVERGENCE AND MOISTURE. SEVERAL WEAK PERTURBATIONS RIDING
EAST ON THE SRN BRANCH OF THE JET MAY ENHANCE CONVECTION AS THEY
MOVE OVER THE SFC BOUNDARY. FORECAST SOUNDING FOR THIS PERIOD
SHOW, NOT ONLY A SIGNIFICANT INCREASE IN PWAT, BUT ALSO A SLOW
MOVEMENT ON ANY SHOWER/STORM THAT DEVELOPS. THIS MAY LEAD TO
LOCALLY HEAVY PRECIP ESPECIALLY SUNDAY AFTERNOON/EVENING.

LONG TERM...MONDAY THROUGH FRIDAY...THE SFC BOUNDARY WILL FURTHER
WEAKEN AND BECOME DIFFUSE AS IT MOVES SLOWLY NORTH. EVEN THOUGH A
UPPER LEVEL RIDGE IS EXPECTED TO BUILD NORTH FROM THE GULF OF
MEXICO THROUGH THE CENTRAL PLAINS RESULTING IN AN A SORT OF
"OMEGA" BLOCK PATTERN...A RATHER MODERATE/STRONG EAST FLOW WILL BE
ENOUGH TO ADVECT AMPLE MOISTURE FROM THE ATLANTIC OVER S. FLORIDA
TO KEEP THE LOCAL AREA UNDER A CHANCE OF RAIN DURING THIS PERIOD.
EXPECT MOST OF THE ACTIVITY TO BE ENHANCED OVER THE EAST COAST AT
NIGHTTIME AND EARLY MORNING HOURS AND OVER THE REST OF MAINLAND S.
FLORIDA DURING THE AFTERNOONS.

MARINE...SFC WINDS WILL SHIFT TO NE AS THE BOUNDARY MOVES SLOWLY
SOUTH TONIGHT AND THEN TO EAST AND INCREASED TO 15 TO 20 KNOTS
TOWARD THE MORNING AND THROUGH THE WEEKEND AS THE SFC HIGH OVER SE
U.S. MOVES EAST AND THE PRESSURE GRADIENT INCREASES. WL INDICATE A
CAUTION STATEMENT WITH THIS PACKAGE.

FIRE WEATHER...NO PROBLEMS EXPECTED. MIN RH VALUES WILL REMAIN
WELL ABOVE 35 %.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  78  70  78  67 / 20 30 50 40
FORT LAUDERDALE  81  72  79  70 / 20 30 50 40
MIAMI            81  70  80  69 / 30 30 50 40
NAPLES           83  64  80  63 / 10 20 50 40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

LONG TERM...70/DD
SHORT TERM/AVIATION...60/BD
Hazardous weather outlook, Apr 9, 9:35 PM EDT, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
935 PM EDT FRI APR 9 2010

FLZ063-066>075-168-172>174-101000-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
935 PM EDT FRI APR 9 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

THUNDERSTORMS: THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE
ATLANTIC COASTAL WATERS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AS MOISTURE ENTERS THE REGION FROM THE GULF LATER IN THE WEEKEND,
SCATTERED SHOWERS ARE POSSIBLE OVER SOUTH FLORIDA AND ADJACENT
WATERS SUNDAY INTO EARLY NEXT WEEK, WITH SOME LOCALLY HEAVY
RAINFALL POSSIBLE.

EASTERLY WINDS WILL BUILD BACK INTO THE REGION SATURDAY AND
PERSIST THROUGH THE EARLY PART OF NEXT WEEK, WITH A CHANCE OF RIP
CURRENTS ALONG THE ATLANTIC COAST BEACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

Nearby

Coastal Flood Statements in Florida, 2010Every coastal flood statement in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.